MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816400
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant city: (b)(6).Device is a combination product.Fg promus premier us mr 4.00x16mm stent delivery system (sds) was returned for analysis; the stent was dislodged from the delivery system and was returned on a pig tail mandrel partially covered by a stent protector.A visual and microscopic examination of the crimped stent identified that the stent was damaged and dislodged from the delivery catheter.Damage was noted across the entire stent with most severe damage and bunching of stent struts at the proximal end of the stent protector.The stent was on a pigtail mandrel and partially covered by a stent protector and was stuck within the stent protector.The balloon was reviewed.There was no stent on the balloon.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Stent crimp markings were evident on the exposed balloon wall indicating correct positioning and crimping of the stent prior to the complaint incident.A visual and tactile examination of the hypotube found a hypotube kink 140mm distal to the distal end of the strain relief.A visual and tactile examination of the shaft polymer extrusion found no issues.A visual and microscopic examination found no issues with the tip.The stent and stent protector were removed together from the mandrel and the inner diameter (id) of the stent protector was measure.The id measured and the result was in specification.No other issues were identified during the product analysis.Inspection and testing as well as process monitoring and control were conducted throughout the manufacturing process to establish product conformance to specified requirements.Identification, inspection and testing are performed according to documented procedures.General inspection elements include visual inspection, dimensional inspection, and functional inspection.This includes a review of documentation to ensure that all required in-process and final inspection and testing have been completed and all acceptance criteria are met.There is no evidence that the device failed to meet specification (promus premier product specification) prior to shipping therefore an additional dhr review is not required at this time.However the manufacturing crimp data for this device was reviewed and the crimping process & controls did not highlight any anomalies.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 24-aug-2017.It was reported that difficulty crossing the lesion occurred.A 4.00x16mm promus premier¿ drug-eluting stent was advanced to treat the target lesion.However, it failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed stent detached/separated and stent damaged.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6842830
Report Number2134265-2017-08997
Device Sequence Number13655440
Product Code NIQ
UDI-Device Identifier08714729844754
UDI-Public(01)08714729844754(17)20171228(10)19461232
Combination Product (Y/N)N
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2017
Device Model NumberH7493952816400
Device Catalogue Number39528-1640
Device Lot Number19461232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1